Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2012, 4:03 PM MST for Yavapai County, Arizona. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 4:03 PM MST (23:03 UTC)
- Expired
- Jul 29, 2012, 5:15 PM MST
- In force
- 72 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 104 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WGUS55 KFGZ 292303
FFWFGZ
AZC025-300100-
/O.NEW.KFGZ.FF.W.0010.120729T2303Z-120730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
403 PM MST SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS
WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND
DOWNSTREAM OF THE GLADIATOR FIRE BURN AREA. ROADWAYS IN THE AREA WILL
LIKELY BE INUNDATED AND WASHED OUT. STREAMS IN THE AREA WILL FLOW FAR
ABOVE TYPICAL LEVELS AND WILL CARRY HEAVY AMOUNTS OF SEDIMENT.
AREAS IMPACTED BY THIS WARNING INCLUDE THE GLADIATOR FIRE BURN
AREA...THE COMMUNITY OF CROWN KING...CROWN KING ROAD...SENATOR
HIGHWAY...AND POTENTIALLY SECTIONS OF WAGONER ROAD.
&&
LAT...LON 3436 11233 3430 11219 3420 11216 3417 11220
3423 11241
$$
HOWARD1 follow-up statement
735
WGUS75 KFGZ 300015
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
515 PM MST SUN JUL 29 2012
AZC025-300024-
/O.CAN.KFGZ.FF.W.0010.000000T0000Z-120730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
515 PM MST SUN JUL 29 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
YAVAPAI COUNTY...
LARGER STORMS HAVE MISSED THE GLADIATOR BURN AREA ALLOWING
CANCELLATION OF THIS WARNING.
LAT...LON 3436 11233 3430 11219 3420 11216 3417 11220
3423 11241
$$
HOWARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:40 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 29, 2:40 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST SUN JUL 29 2012 .SYNOPSIS...MOIST SOUTHEASTERLY FLOW WILL KEEP NORTHERN ARIZONA IN A WET MONSOON PATTERN THROUGH THE FIRST HALF OF THE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH A THREAT OF LOCALIZED FLOODING. && .DISCUSSION...DEEP MOISTURE PLUME IS SPREAD ACROSS AZ THIS AFTERNOON WITH SATELLITE PW ESTIMATES INDICATING NEAR TO OVER 1INCH PW ACROSS THE ENTIRE STATE WITH THE DEEPEST MOISTURE OF 1.5 TO 2.0 INCHES POOLED OVER SOUTHERN/CENTRAL AZ. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE NORTHLAND AND WILL CONTINUE THROUGH THE EVENING HOURS. AN INVERTED TROUGH IS CENTERED JUST SOUTH OF THE SOUTH-CENTRAL AZ BORDER THIS AFTERNOON HELPING TO FUEL THUNDERSTORMS OVER FAR SOUTHERN AZ. THIS TROUGH FEATURE WILL ROTATE NORTH/NORTHWEST TONIGHT THROUGH MONDAY BRINGING THE FOCUS OF THUNDERSTORM ACTIVITY TO THE WESTERN HALF OF THE STATE. BY EARLY MONDAY...GFS ENSEMBLE MEANS SHOW PW OVER WESTERN PORTIONS OF OUR FORECAST AREA OF 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL. THIS ADDITIONAL MOISTURE AND POSSIBLE LIFT AHEAD OF THE TROUGH MAY KEEP SHOWERS GOING OVERNIGHT INTO MONDAY MORNING ACROSS PRIMARILY YAVAPAI AND COCONINO COUNTIES AND HAVE INCREASED PRECIPITATION CHANCES THERE. THE FOCUS FOR STORM ACTIVITY WILL CONTINUE TO BE COCONINO/YAVAPAI COUNTIES MONDAY WHERE THE DEEPEST MOISTURE WILL PRESIDE...WITH SCATTERED ACTIVITY ELSEWHERE. STORM MOTION WILL CONTINUE TO BE TO THE NORTH/NORTHWEST AT 10-15 MPH WITH HEAVY RAIN THE MOST LIKELY THREAT. LOCALIZED FLOODING WILL REMAIN A CONCERN...ESPECIALLY FOR AREAS THAT HAVE SEEN SIGNIFICANT RAINFALL OVER THE PAST COUPLE OF DAYS. A PIECE OF THE INVERTED TROUGH MEANDERS AROUND SOUTHERN CA THROUGH TUESDAY WHILE A MOIST SOUTHEASTERLY FLOW CONTINUES DAILY THUNDERSTORM ACTIVITY OVER NORTHERN AZ. FROM WEDNESDAY ONWARD...HIGH PRESSURE OVER THE CENTRAL PLAINS SLOWLY BUILDS WESTWARD. THIS SHOULD KEEP A MOIST SOUTH/SOUTHEAST FLOW ACROSS AZ WITH A CHANCE FOR THUNDERSTORMS EACH DAY. MOISTURE LEVELS ARE FORECAST TO BE LOWER THAN WHAT WE ARE CURRENTLY SEEING...SO DAILY STORM CHANCES REFLECT A MORE TYPICAL MONSOON PATTERN. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLATED SHOWERS AND THUNDERSTORMS NORTH OF KGCN-KLFG-KSOW LINE. SOUTH OF THIS LINE...SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH AFTER 03Z BECOMING MAINLY ISOLATED AFTER 08Z. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCS AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 29, 3:30 AM MST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST SUN JUL 29 2012 AZZ004>018-037>040-300700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 330 AM MST SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A VERY MOIST AIR MASS WILL AFFECT NORTHERN AND CENTRAL ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON...AND MOVE TOWARD THE NORTHWEST AROUND 10 MPH. THERE IS A RISK OF LOCALIZED FLOODING WITH THE STRONGER STORMS. IN ADDITION...A FEW STORMS MAY PRODUCE HAIL OVER ONE HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE COMBINED WITH A DISTURBANCE MOVING THROUGH WESTERN ARIZONA WILL BRING A RISK OF LOCALLY HEAVY RAINFALL AND FLOODING TO YAVAPAI AND COCONINO COUNTIES MONDAY AND TUESDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE LATTER HALF OF THE WEEK... THOUGH THE RISK OF HEAVY RAINFALL WILL DECREASE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:01 PM MST | Areal Flood Advisory | FGZ | Yavapai | 119 min |
| Jul 29, 12:59 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 29, 3:38 PM MST | Areal Flood Advisory | FGZ | Gila | 42 min |
| Jul 29, 4:39 PM MST | Areal Flood Advisory | FGZ | Coconino | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.